5 months ago I had Juvederm for naso folds. I wasn't very happy with results, 1 side didn't need as much but I feel he overfilled. When he was injecting that side, on the last injection he pulled out the needle & right away there was a lump at injection site along with more bleeding than any other area. He said it will go down. 10 days later still there, went back in. Dr did nothing. Now 5 mos later, Juve is slightly going away & lump seems more noticeable. How can I tell if it's a granuloma?
5 Months After Injection, Still Have Lump from Nasolabial Fold Injection. Could It Be a Granuloma
Doctor Answers (12)
Lump not likely to be a granuloma.
This "lump" is not likely to be a granuloma, especially if it is not tender or associated with inflammation or redness. It is more likely to be excess HA filler than anything else. An injection with Wydase enzyme (hyaluronidase) would likely dissolve the lump, or a dilute steroid injection if it is thought to be scar tissue from a clot (unlikey). You may choose to just wait it out a few more months, as well.
Web reference: http://www.specialface.com
Many Juvederm lumps dissolve with hyaluronidase
Granulomas are not generally associated with Juvederm, or any of the hyaluronic acid fillers. However, filler placed superficially can result in a palpable lump or bump. As the other responders have stated, this can be treated by either hyaluronidase injected into the area or by a small incision through which the excess material can be removed.
Lumps after juvaderm
I would be patient.Perhaps your doctor could inject soem hyaluronidase into the area.It will go down in time.p
You might also like...
Juvederm lump in nasolabial fold
It is most likely a lump of Juvederm that is too superficial. A granuloma is very rare with Juvederm, especially in the nasolabial folds.I would get a second opinion and try to dissolve the bump with hyaluronidase. If this does not work, consider a small biopsy or excision to express the material.
Could This 5 month old persistent swelling be a Juvederm Granuloma?
I have never seen a Juvederm granuloma. If they do exist, they must be quite rare. Since you do not describe redness, I seriously doubt it is a chronic abscess. Another remote possibility may be residual scar tissue associated with the bleeding you describe. The easiest differential approach would be to try and aspirate the mass with a syringe in effect draining it. If that does not work your doctor can try and dissolve the mass with Hyaluronidase. If it goes away, you have your answer.
Peter A Aldea, MD
At 5 months your doctor should recognize that it will not go away on its own. It is probably a lump of Juvaderm and needs to be removed by making a small opening and expressign the material, or by dissolving it with hyaluronidase.
Juvederm and lump
A granuloma is unusual with Juvederm. More likley it is a lump of juvederm. This more than likley an be dissolved with hyaluronidase. Ask your doctor or get a second opinion.
Unfavorable results after Juvederm treatment what to do?
As mentioned before a granuloma is unlikely with injections of HA such as Juvederm!It is more likely to occur in people that have permanent fillers injected such as injectable Silicone (which I do not recommend except for special cases). The great news is that even if it was to be a granuloma it almost always resolves as the filler dissolves. You probably had the filler injected more superficially in the superficial dermis and it may last longer at that level. To resolve the issue the use of an enzyme such as Vitrase can dissolve the filler over a few days!
Web reference: http://www.talroudnerplasticsurgery.com/fillers.php
Juvéderm creates smooth results
Juvéderm will create smooth results when injected with good technique by an experienced physician. If you have a problem and your physician isn't helping you, seek another opinion from the most experienced physician in your area who does lots of Juvéderm and other facial fillers.
A granuloma is a very specific type of reaction, and it's not likely with Juvéderm. Most likely some of the Juvéderm was deposited too superficially and it tends to disappear more slowly there than when it's deposited in the correct location. Less likely is that bleeding in the tissue could have created the lump.
The good news is that you don't have to suffer with a poor result. Hyaluronidase can be injected and completely get rid of the poorly placed product. Find an experienced physician with whom you can have a mutually beneficial relationship who can help you start over.
Lump after juvederm
I would;d go back to your doctor and have this evaluated as we can neither see nor feel this. It is possible that it is juvederm and can be dissolved. If it is anything else it might be possible to calm it down with a steroid injection.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.